MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Swelling (2091); Sleep Dysfunction (2517)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00236, 0001032347-2020-00237, 0001032347-2020-00239, 0001032347-2020-00240.Medical products: tmj system left narrow mandibular component 45 mm / 6 hole, part# 01-6546, lot# 862970c.Tmj system left fossa component, small, part# 24-6563, lot# 886860c.2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# ni.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Occupation: patient.
 
Event or Problem Description
It was reported that the patient attended oral therapy sessions and a potentially loose screw was discovered following implantation of temporomandibular implants on the left side eleven (11) months ago.The patient reports swelling on the left side of the mouth and face, and reports difficulty sleeping on the left side.The patient attended ten oral therapy sessions to reportedly break down scar tissue, and the therapist discovered a possibly loose screw.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed because the patient received additional treatment from the oral therapist.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhrs for the screws in this case could not be reviewed due to the lot numbers being unknown.There are no indications of manufacturing defects.For this part (91-2708) in the previous one year (from the notification date) regarding swelling, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.For this part (91-2708) in the previous one year (from the notification date) regarding scar tissue, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.For this part (91-2708) in the previous one year (from the notification date) regarding a loose screw, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10075848
Report Number0001032347-2020-00238
Device Sequence Number19656562
Product Code HWC
UDI-Device Identifier00841036053635
UDI-Public00841036053635
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2708
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;